Ibrance, trouble swallowing - SHARE Metastatic ...

SHARE Metastatic Breast Cancer
2,647 members2,209 posts

Ibrance, trouble swallowing

Has anyone experienced trouble swallowing with ibrance, also having chest pain and lack of appetite? I'm near the end of my first round, 5 pills left. I'm on 125mg. It makes eating unbearable.

21 Replies
oldestnewest

I have been on Ibrance 125mg for almost 2 years and have minimal side effects of fatigue. You may need a lower dose. Good luck.

Reply

Hi

I only took 125mg for two weeks..had a break then started 100mg..on third round..much better!!

There are few ladies that can tolerate the high dose so don’t despair..ask for lower dose..life’s a drag if you feel rubbish and can’t eat

All the best

Barb XX

Reply

I have finished my 6th round with the last two being at 100mg. I have some trouble swallowing but nobody has told me if this is a symptom from the Ibrance. I have had heart racing and almost panic attack breathing. The appetite does come back some but I have extreme fatigue and can barely function. Give it time and good luck.

Reply

I’d probably contact your oncologist or chemo ward if you’re having trouble swallowing. You need to be able to eat to keep your strength up.

I’m now on my 3rd round and haven’t had that problem.

I have had the racing heart beat and short breath like sarcie though. I thought I was going to pass out the other day. Scary. Pleased you mentioned it actually as it was worrying me. Good to know it must be a side effect.

1 like
Reply

My oncologist sent me for an ecg and another heart test and they were fine. My racing heart comes and goes. Mention yours at you next appointment even if mine is nothing serious.

Reply

Thanks for your reply sarcie.

I’ve only had it once. That was last Saturday, the 2nd day of this cycle. I thought it was a panic attack but with you experiencing it as well I’m thinking maybe it is to do with the meds. I will mention it to my oncologist though.

1 like
Reply

My Mum had no appetite on 125mg but once she had the dose lowered to 100mg she was ok. X

Reply

I’ve been on ibrance 125 mg for over 2 1/2 years, I usually have trouble swallowing mid-cycle (days 15-18) for a couple of days. This month it seems to lasting a little longer. My last scan showed a small mass on my thyroid, so don’t know if that has something to do with the swallowing issue. Will be scanned again this month. Hoping it gets better for you soon.

Reply

Actually I’ve just thought. The past few nights I have had a bit of a sore throat at bedtime. I take ibrance at 8pm with a meal. Maybe I’m sleeping through the throat thing as it’s fine when I wake.

Reply

Hi Shannamilton, I understand completely. I seem to have a sore throat most of the time. Swallowing is painful even though I gargle a lot with different things. I am going to clinic today and will ask them what to do. I am about to start 3rd cycle of palbociclib/ibrance. Best of luck. Rotagirl.

Reply

Yes I did one course of Ibrance 125 mg. No appetite, lost 5 # and always very nauseated even taking Zofran, also very tired and weak. I was short of breath but developed pulmonary emboli in both lungs not from Ibrance and am now on Fragmin injections. Ibrance was stopped because my WBCs were low. I have now been off for 2 weeks and WBCs are coming back up. Will be started back on Ibrance 100 mg. and see how that goes. All the best Liz

Reply

Thanks Liz, I'm actually doing the same. I have a fungal infection. My oncologist said to stop taking the 125mg and we will start the 100mg in two weeks. I hope that it is more manageable.

Reply

Me too....... I was diagnosed in 2006 with right breast cancer and it returned after 12 years in August with mets to my sternum. Tumor infused in my breast bone. Just finished 20 radiation treatments to shrink tumor. We will see.

Reply

Hi, Shanna,

Did you coincidentally have radiation? What you're describing sounds like esophagitis which I developed after radiation to my spine. The esophagus, unfortunately, will sometimes become an unintentional but unavoidable target. Mine lasted a few weeks, gradually diminished, and then disappeared. Hope yours follows the same pattern. XXOO Linda in Seattle

Reply

I had that too. My doc had a medicine for it that worked. And it did go away. Thank goodness!

Reply

So glad to see I am not the only one. I am on cycle 3 waiting for CT of Chest. I am having shortness of breath, and loss of appetite. I was having heartburn but I was taking before bed. Now I take right after dinner and with lots of water. No More heartburn. Fatigued and miss my energy.

Reply

I did have radiation to my spine. But would that develop over a week after?

Reply

Yes. Mine did not develop until radiation treatments had ended. At the onset, I had trouble even drinking water and totally unable to eat anything solid. I just gradually introduced fluids, yogurt, and over time was able to get back to a normal eating routine. I do remember that, for a while, I would vomit when anything went down my throat. Once I realized I had esophagitis, I was reassured just knowing that it simply takes time for your esophagus to heal. Here's a great link: curetoday.com/publications/...

Good luck, Shanna! You will get better! XO Linda

Reply

As a general rule, if we have symptoms/side effects that are bothersome enough to be asking others about, we probably ought to be calling our onc's office and talking with an onc nurse, often the best route to getting info to our oncs. I figure that with this blasted cancer, there is just no wiggle room when it comes to taking care of ourselves! My rule for myself is that if I even think of calling my onc, I call. If I even think of going to the walk in clinic or the ER, I go. It' s better to do those things a little too often than not quite enough. That said, I was on Ibrance for almost ten cycles in 2016 and developed shortness of breath and have ended up with a lung condition called Interstitial Lung Disease that the pulmonologist described as like gunk between the air sacs. I am very fortunate to have it only on one side and just at the very bottom of the lung, but it is still there and stable two years after stopping Ibrance and my onc and pulmonologist both think it is from the Ibrance. I'm concerned that some of these newer drugs have side effects that are not well known yet and so we need to be extra careful when on them.

1 like
Reply

Yes Ian also worried about future side effects. Been on faslodex and ibrance for about 28 months now at 125 mg. Right now I have eye floaters that r very annoying. I went to eye specialist to check it out and of course asked if it could be cancer ! They said it is normal aging process for floaters and of course had my retina checked. I am always suspicious that it is the ibrance as I read some people do have vision issues. Always nerve racking!!!!!

Reply

Thanks for the reply and yes u know u should be drinking much more water!!!! Thank u.

1 like
Reply

You may also like...